Jump to main content
Jump to site search

Issue 12, 2006
Previous Article Next Article

Exactly solvable approximating models for Rabi Hamiltonian dynamics

Author affiliations

Abstract

The interaction between an atom and a one mode external driving field is an ubiquitous problem in many branches of physics and is often modeled using the Rabi Hamiltonian. In this paper we present a series of analytically solvable Hamiltonians that approximate the Rabi Hamiltonian and compare our results to the Jaynes–Cummings model which neglects the so-called counter-rotating term in the Rabi Hamiltonian. Through a unitary transformation that diagonalizes the Jaynes–Cummings model, we transform the counter-rotating term into separate terms representing several different physical processes. By keeping only certain terms, we can achieve an excellent approximation to the exact dynamics within specified parameter ranges.

Graphical abstract: Exactly solvable approximating models for Rabi Hamiltonian dynamics

Back to tab navigation
Please wait while Download options loads

Publication details

The article was received on 12 Dec 2005, accepted on 02 Feb 2006, published on 14 Feb 2006 and first published online on 14 Feb 2006


Article type: Paper
DOI: 10.1039/B517470H
Citation: Phys. Chem. Chem. Phys., 2006,8, 1378-1384
  •   Request permissions

    Exactly solvable approximating models for Rabi Hamiltonian dynamics

    A. Pereverzev and E. R. Bittner, Phys. Chem. Chem. Phys., 2006, 8, 1378
    DOI: 10.1039/B517470H

Search articles by author